How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 23811
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My puppy accidentally took 10mgms of cipramil a half tablet

Customer Question

My puppy accidentally took 10mgms of cipramil a half tablet that I dropped on the floor. He weighs two kilograms. What should I do
JA: I'll do all I can to help. What is the matter with your puppy?
Customer: Nothing at the moment. He is running around. What sude effects should I look for.
JA: Where does your puppy seem to hurt?
Customer: He is not hurting at all. But it is an antidepreesant.
JA: OK. No obvious pain. What is the dog's name?
Customer: Oscar
JA: Is there anything else important you think the Veterinarian should know about Oscar?
Customer: No. He is healthy and happy and eating his breakfast. I am worried that as it is absorbed it may cause problems.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 3 months ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 3 months ago.

I would induce emesis by dosing Oscar with 5 mL (one measuring teaspoon) of 3% hydrogen peroxide with an eyedropper or small poultry baster placed between his cheek teeth and cheek. He should vomit within 15 minutes. If not, please repeat the same dose. He ingested 10 mg/2 kg or 5 mg/kg of citalopram - enough to cause ptyalism (drooling), muscle spasms, and depression. Anorexia, lethargy, vomiting, diarrhea, panting, pacing, and hyperactivity can all arise as well.

Please respond with further questions or concerns if you wish.

Related Dog Questions